Advanced Search
MyIDEAS: Login to save this article or follow this journal

Optimal Income Taxation with Quasi-linear Preferences Revisited

Contents:

Author Info

  • Boadway, Robin
  • Cuff, Katherine
  • Marchand, Maurice

Abstract

Properties of the optimal income tax for quasi-linear in leisure preferences are studied. With utilitarian or maxi-min objectives, closed-form solutions are obtained. Bunching occurs over intervals where the second-order incentive condition is binding. Whether this occurs depends solely on the skill distribution. The patterns of consumption and tax rates in the nonbunched range are independent of whether the second-order incentive constraints are binding. Bunching at the bottom can also occur if a non-negative constraint on incomes is binding for some households. The pattern of marginal tax rates depends on the skill distribution and whether it is truncated. Copyright 2000 by Blackwell Publishing Inc.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.blackwell-synergy.com/servlet/useragent?func=synergy&synergyAction=showTOC&journalCode=jpet&volume=2&issue=4&year=2000&part=null
File Function: link to full text
Download Restriction: Access to full text is restricted to subscribers.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Association for Public Economic Theory in its journal Journal of Public Economic Theory.

Volume (Year): 2 (2000)
Issue (Month): 4 ()
Pages: 435-60

as in new window
Handle: RePEc:bla:jpbect:v:2:y:2000:i:4:p:435-60

Contact details of provider:
Web page: http://www.blackwellpublishing.com/journal.asp?ref=1097-3923
More information through EDIRC

Order Information:
Web: http://www.blackwellpublishing.com/subs.asp?ref=1097-3923

Related research

Keywords:

Other versions of this item:

Find related papers by JEL classification:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
This item has more than 25 citations. To prevent cluttering this page, these citations are listed on a separate page.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:bla:jpbect:v:2:y:2000:i:4:p:435-60. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.